Alert archive / Puerto Rico / Special Weather Statements in 2017
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Aug 17, 2017, 4:49 AM CDT. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2017, 4:49 AM CDT (09:49 UTC)
- Expired
- Aug 17, 2017, 6:00 AM CDT
- In force
- 71 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 35 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
306
WWCA82 TJSJ 170949
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
549 AM AST THU AUG 17 2017
PRZ003-006-007-171100-
Central Interior-Ponce and Vicinity-Southeast-
549 AM AST THU AUG 17 2017
...THUNDERSTORMS WILL AFFECT SOUTH CENTRAL PUERTO RICO SHORTLY...
At 546 AM AST, Thunderstorms will continue to move inland, affecting
south central Puerto Rico from Ponce and Penuelas eastward to
Salinas and Guayama. These storms will result in frequent lightning
and strong gusty winds.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1799 6646 1796 6658 1798 6663 1797 6668
1799 6672 1798 6676 1812 6668 1810 6623
1807 6620 1805 6620 1805 6616 1796 6609
1795 6611 1795 6619 1796 6621 1795 6629
1796 6629 1798 6634 1795 6637 1795 6640
TIME...MOT...LOC 0946Z 122DEG 29KT 1794 6629
$$
omsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Aug 17, 4:30 AM CDT, 19 minutes earlier.
Area forecast discussion, Aug 17, 4:30 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
530 AM AST Thu Aug 17 2017
.SYNOPSIS...A tropical wave moving across the forecast area
will continue to result in showers and thunderstorms today. TUTT
low will continue west of the forecast area through late tonight
as an upper ridge builds from the north through Saturday. An area
of low pressure about 500 miles east of the Lesser Antilles is
expected to move across the Caribbean Sea on Saturday. This will
increase the potential for gusty winds and thunderstorms across
the Caribbean waters.
&&
.SHORT TERM...Thursday through Saturday...
Unsettle weather conditions will continue to prevail throughout the
day as an upper level trough/TUTT low interacts with a tropical wave
moving across the local isles. The chance for showers and
thunderstorms -squally weather type- will continue to be high
particularly during the morning hours across the USVI and the
eastern half of Puerto Rico as well as the local waters. Shower and
thunder development across west Puerto Rico this afternoon will be
dependent on cloud cover. The potential for urban and small stream
flooding as well as strong gusty winds continues.
A mid to upper level ridge is expected to build across the forecast
area tonight, as the aformentioned trough aloft/TUTT low shifts
westward. However, the ridge pattern aloft is expected to be short-
lived as trofiness returns to the local isles on Sunday. Therefore,
as the tropical wave moves away later today and an upper level ridge
builds, a fair weather pattern is expected to prevail on Friday. The
chance for showers and thunderstorms will increase once again on
Saturday as invest 91L moves south of the area but peripheral
moisture reaches the forecast area. Based on the NHC forecast,
this area has a formation chance of 60 percent in the next 48
hours. Stay tuned.
.LONG TERM...Sunday through Thursday...
Another area of low pressure, invest 92L, currently has a 50
percent chance of formation through the next 5 days. This system
however is expected to encounter unfavorable upper level winds
and move close or just to the northeast of the islands on Sunday
as a tropical wave. Overall, precipitable water content will
remain high through the first half of next week. As another
tropical wave is forecast to reach the local area on Tuesday.
&&
.AVIATION...MVFR or even IFR conds will remain possible at all TAF
sites in SHRA/TSRA as a tropical wave and associated moisture moves
across the area. ESE winds 15 to 20 knots with gusts around 35knots.
Wx conditions are expected to improve tonight.
&&
.MARINE...Hazardous seas will continue today across the regional
waters due to seas between 6-8 feet and easterly winds between
15-22 kts. Strong thunderstorms with frequent lightning and gusty
winds are expected today as a tropical wave continues to exit the
local area. There is a high rip current risk for beaches across
the north, east and south coast of PR and St. Croix. Hazardous
seas are expected once again on Saturday morning as a low pressure
area moves across the Caribbean Sea.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 80 88 79 / 70 20 20 40
STT 88 79 92 80 / 70 30 20 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through this afternoon for Central
Interior-North Central-Northeast-Northwest-San Juan and
Vicinity-Southeast-Western Interior.
VI...High Rip Current Risk through this afternoon for St Croix.
AM...Small Craft Advisory until 2 PM AST this afternoon for
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N.
Small Craft Advisory until 8 PM AST this evening for Anegada
Passage Southward to 17N-Coastal Waters of Northern Puerto
Rico out 10 NM-Coastal Waters of Northern USVI and Culebra
out 10 NM-Coastal Waters of Southern USVI Vieques and
Eastern Puerto Rico out 10 NM.
Small Craft Advisory until 2 AM AST Friday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N.
&&
SHORT TERM...OM
LONG TERM....DSHazardous weather outlook, Aug 17, 4:46 AM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 546 AM AST Thu Aug 17 2017 AMZ710>745-PRZ001>013-181000- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Nortwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 546 AM AST Thu Aug 17 2017 This Hazardous Weather Outlook is for Puerto Rico and the adjacent Atlantic Coastal Waters. .Day One...Today and Tonight .Thunderstorms...There is a chance of thunderstorms with heavy rainfall and gusty winds at times across all islands throughout the day. .Flooding...Heavy rains could lead to urban and small stream flooding. .Wind...Sustained winds in excess of 20 MPH are possible across most of the local waters with isolated areas reaching 34 MPH. .Waves...Seas in the range of 7 to 9 feet expected mostly across the offshore Atlantic and Caribbean waters. .Rip Currents...There is a high risk of rip currents along the Atlantic shoreline and southeast coast of the island. .Heat...Heat index between 102F and 107F still possible if cloud cover breaks. .Days Two through Seven...Friday through Wednesday Weather conditions are expected to improve tonight. However, there is another tropical wave which is expected on Saturday. This will increase once again the potential for thunderstorms, urban and small stream flooding. A moderate to high risk of rip current is expected to continue during the next few days. .Spotter information statement... Widespread spotter activation is not anticipated, however individual spotter are encouraged to report High winds, Flooding, Waterspout and Rip Currents to the National Weather Service in San Juan. AMZ715-725-VIZ001-002-181000- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 546 AM AST Thu Aug 17 2017 This Hazardous Weather Outlook is for the U.S. Virgin Islands and the ADJACENT Coastal Waters. .Day One...Today and Tonight .Thunderstorms...There is a chance of thunderstorms with heavy rainfall and gusty winds at times across all islands throughout the day. .Flooding...Heavy rains could lead to urban and small stream flooding. .Wind...Sustained winds in excess of 20 MPH are possible across most of the local waters with isolated areas reaching 34 MPH. .Waves...Seas in the range of 7 to 9 feet expected mostly across the offshore Atlantic and Caribbean waters. .Rip Currents...There is a moderate to high risk of rip currents for Saint Croix. .Heat...Heat index between 102F and 107F still possible if cloud cover breaks. .Days Two through Seven...Friday through Wednesday Weather conditions are expected to improve tonight. However, there is another tropical wave which is expected on Saturday. This will increase once again the potential for thunderstorms, urban and small stream flooding. A moderate to high risk of rip current is expected to continue during the next few days, particularly across Saint Croix. .Spotter information statement... Widespread spotter activation is not anticipated, however individual spotter are encouraged to report High winds, Flooding, Waterspout and Rip Currents to the National Weather Service in San Juan.
In the hours before
Special weather statement, Aug 17, 12:57 AM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service San Juan PR
157 AM AST THU AUG 17 2017
PRZ001-002-170700-
San Juan and Vicinity-Northeast-
157 AM AST THU AUG 17 2017
...THUNDERSTORMS AFFECTING NORTHEAST PUERTO RICO...
At 154 AM AST, Thunderstorms across northeast Puerto Rico, from San
Juan eastward to Rio Grande and Luquillo will continue to produce
frequent lightning as well as winds in excess of 30 mph. This
activity will continue to prevail during the next hour or so.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1843 6611 1845 6608 1847 6612 1845 6595
1837 6563 1821 6566 1818 6569 1821 6583
1827 6583 1825 6588 1831 6597 1826 6619
1833 6622 1837 6632 1845 6626 1848 6619
1848 6618 1847 6619 1847 6614 1848 6614
TIME...MOT...LOC 0554Z 120DEG 8KT 1834 6582
omsSpecial weather statement, Aug 17, 1:12 AM CDT, 3 hours 37 minutes before
Comunicado Especial sobre las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 157 AM AST jueves 17 de agosto de 2017 PRZ001-002-170700- San Juan y Vecindad-Noreste- 157 AM AST jueves 17 de agosto de 2017 ...Tronadas afectando el noreste de Puerto Rico... A las 1:54 AM AST, tronadas a traves del noreste de Puerto Rico, desde San Juan hacia el este hasta Rio Grande y Luquillo, continuaran produciendo relampagos frecuentes al igual que vientos en exceso de 30 mph. Esta actividad continuara por la proxima hora. Lluvias torrenciales estan ocurriendo con esta tormenta y podrian causar inundaciones localizadas. No intente conducir su vehiculo a traves de carreteras inundadas. Rayos frecuentes de nube a suelo estan ocurriendo con esta tormenta. Impactos de rayos pueden ocurrir a 10 millas de la tronada. Busque refugio seguro dentro de un edificio o vehiculo. oms/ds
Special weather statement, Aug 17, 2:05 AM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service San Juan PR
305 AM AST THU AUG 17 2017
PRZ005-170800-
North Central-
305 AM AST THU AUG 17 2017
..THUNDERSTORMS AFFECTING NORTH CENTRAL PUERTO RICO...
At 303 AM AST, Thunderstorms across north central Puerto Rico,
particularly Barceloneta and Arecibo will continue to produce
frequent lightning as well as winds in excess of 40 mph. This
activity will continue to prevail during the next hour or so.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1848 6659 1849 6655 1847 6647 1847 6645
1837 6646 1836 6651 1834 6655 1834 6672
1847 6672 1847 6670 1848 6670
TIME...MOT...LOC 0703Z 110DEG 13KT 1845 6658
omsSpecial weather statement, Aug 17, 2:17 AM CDT, 2 hours 32 minutes before
Comunicado Especial sobre las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 305 AM AST jueves 17 de agosto de 2017 PRZ005-170800- Norte Central- 305 AM AST jueves 17 de agosto de 2017 ...Tronadas afectando el norte central de Puerto Rico... A las 3:03 AM AST, tronadas a traves del norte central de Puerto Rico, particularmente sobre Barceloneta y Arecibo, continuaran produciendo rayos frequentes al igual que vientos en exceso de 40 mph. Esta actividad continuara prevaleciendo durante la proxima hora mas o menos. Lluvias torrenciales estan ocurriendo con esta tormenta y podrian causar inundaciones localizadas. No intente conducir su vehiculo a traves de carreteras inundadas. Rayos frecuentes de nube a suelo estan ocurriendo con esta tormenta. Impactos de rayos pueden ocurrir a 10 millas de la tronada. Busque refugio seguro dentro de un edificio o vehiculo. OMS/GL
Special weather statement, Aug 17, 4:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
549 AM AST THU AUG 17 2017
PRZ003-006-007-171100-
Central Interior-Ponce and Vicinity-Southeast-
549 AM AST THU AUG 17 2017
...THUNDERSTORMS WILL AFFECT SOUTH CENTRAL PUERTO RICO SHORTLY...
At 546 AM AST, Thunderstorms will continue to move inland, affecting
south central Puerto Rico from Ponce and Penuelas eastward to
Salinas and Guayama. These storms will result in frequent lightning
and strong gusty winds.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1799 6646 1796 6658 1798 6663 1797 6668
1799 6672 1798 6676 1812 6668 1810 6623
1807 6620 1805 6620 1805 6616 1796 6609
1795 6611 1795 6619 1796 6621 1795 6629
1796 6629 1798 6634 1795 6637 1795 6640
TIME...MOT...LOC 0946Z 122DEG 29KT 1794 6629
omsThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 12:38 AM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Aug 17, 12:57 AM CDT | Special Weather Statement | JSJ | 63 min | |
| Aug 17, 1:12 AM CDT | Areal Flood Advisory | JSJ | 12 hr | |
| Aug 17, 1:23 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 17, 1:28 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 17, 1:42 AM CDT | Special Marine Warning | JSJ | 33 min | |
| Aug 17, 2:05 AM CDT | Special Weather Statement | JSJ | 55 min | |
| Aug 17, 4:24 AM CDT | Special Marine Warning | JSJ | 21 min | |
| Aug 17, 4:32 AM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Aug 17, 4:58 AM CDT | Special Marine Warning | JSJ | 92 min | |
| Aug 17, 5:21 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 17, 5:43 AM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Aug 17, 6:56 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 17, 7:22 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 17, 7:30 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Aug 17, 7:53 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 17, 10:01 AM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Aug 17, 4:00 PM CDT | Small Craft Advisory | JSJ | 57 hr |
Nearby
Special Weather Statements in Puerto Rico, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.